EconPapers    
Economics at your fingertips  
 

Dual Decomposable Inequality Measures

Udo Ebert

Canadian Journal of Economics, 1999, vol. 32, issue 1, 234-246

Abstract: This paper proposes a new single parameter family of (relative) inequality measures possessing the usual properties. Though the inequality orderings they imply are well-known, the measures are of interest since they allow to decompose inequality. When the population is divided into subgroups they are able to describe how much of overall inequality is due to inequality within subgroups and how much is due to inequality between subgroups. The decomposition procedure is new and reflects the standard of living in subgroups.

JEL-codes: D31 D63 (search for similar items in EconPapers)
Date: 1999
References: Add references at CitEc
Citations: View citations in EconPapers (7)

Downloads: (external link)
https://links.jstor.org/sici?sici=0008-4085%281999 ... ADDIM%3E2.0.CO%3B2-R (text/html)
only available to JSTOR subscribers

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cje:issued:v:32:y:1999:i:1:p:234-246

Ordering information: This journal article can be ordered from
https://www.economic ... ionen/membership.php

Access Statistics for this article

Canadian Journal of Economics is currently edited by Zhiqi Chen

More articles in Canadian Journal of Economics from Canadian Economics Association Canadian Economics Association Prof. Werrner Antweiler, Treasurer UBC Sauder School of Business 2053 Main Mall Vancouver, BC, V6T 1Z2. Contact information at EDIRC.
Bibliographic data for series maintained by Prof. Werner Antweiler ().

 
Page updated 2025-03-19
Handle: RePEc:cje:issued:v:32:y:1999:i:1:p:234-246